Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

No periods after taking ipill. Should I be concerned?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
Hi Doctor,
I took ipill on 6th March,My periods date was 25 March.But till now I have not got it,till now.
Posted Thu, 18 Apr 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. E Venkata Ramana 5 hours later
Hi XXXXXX,

Thank you for your query on Healthcare Magic.

The delay in your period may be due to:

1.Intake of -ipill may lead to delay or disturbance in the menstrual cycle by
interfering with the hormones.

2. The delay may be due to your irregular periods.

But the chance of getting pregnancy to be ruled out by doing a rapid pregnancy test by using the early morning urine sample.

Therefore I advise you to go for a pregnancy test by using card tests like Velocit or Preg test (as per the instructions) and if it is positive, consult the Gynecologist as early as possible.

And I advise you to get investigated for your irregular periods even if the pregnancy test is negative.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: No periods after taking ipill. Should I be concerned? 7 minutes later
Is velocit test 100% accurate?
 
 
Answered by Dr. E Venkata Ramana 2 hours later
Hi XXXXXX,

Thank you for getting back.

Velocit is a home screening test to detect pregnancy.

And it is almost 99 percent accurate.

Velocit works by detecting the pregnancy hormone (hCG) in a urine sample.

hCG or Human Chorionic Gonadotropin is a hormone that appears in the urine when a woman is pregnant approximately 20 days after her last menstrual period.

This pregnancy hormone level then rises rapidly reaching a peak level by 8-12 weeks of gestation.

As it is a screening test, the positive result should be confirmed by doing further investigations like ultrasound after consulting the doctor.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor